MAUDE Adverse Event Report: COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Model Number G30550
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k022595.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Cystotome creates a fistula between the stomach and the pancreatic duct.This device could not be set up on the guide because of a significant friction.Further abnormal difficulty for removal of the internal stylet and removal of the guide in place.Renewal with a second dm identical guide) under the same conditions went smoothly.Patient injury to be confirmed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) # k022595.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: 1 x cst-10 of lot number c1545960 was returned to cirl for evaluation opened in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on (b)(6) 2019.The inner catheter was observed to be crumpled and it was noted that 2 stylets were returned with the device.The following information was requested post lab evaluation: ¿what size wire guide was used? was the cystome advanced over a pre-positioned wire guide?¿ to which the reporter responded: ¿the size of the wire is 0,35¿ and cystotome advanced on the wire guide¿ image review: n/a.Document review including ifu review: prior to distribution cst-10 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for cst-10 of lot number c1545960 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1545960.As per the instructions for use, ifu0005-9, step 10: ¿note: before each introduction of a wire guide into a device, wet wire guide in a sterile water or saline bath.A contrast filled catheter may make wire guide difficult to advance.Flush contrast from catheter with water or saline before each introduction of wire guide.Advance wire guide into pancreatic pseudocyst to facilitate the introduction of a stent or drainage set¿.Root cause review: a definite root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory.A possible contributing factor to the issues encountered may be due to user error.It was confirmed that the cystome was onto a prepositioned wireguide.Advancing the device into the endoscope over a prepositioned wire guide is not following the procedural steps outlined in the ifu.As per information provided: ¿i examined it and it turns out that the catheter is deformed and a little melted.It seems to me that this is a misuse of the product by operators.¿ summary: complaint is confirmed as based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory.As per information provided, there were no adverse effects on the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8423873
Report Number3001845648-2019-00106
Device Sequence Number19375810
Product Code KNS
UDI-Device Identifier00827002305502
UDI-Public(01)00827002305502(17)211004(10)C1545960
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Model NumberG30550
Device Catalogue NumberCST-10
Device Lot NumberC1545960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/15/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;